Nerve repair

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Postby OddDuck » Wed Jul 27, 2005 4:04 am

Phil,

At the moment, I wouldn't think just adding rolipram alone would do all that much extra than desipramine alone will do. With Dr. Filbin's research, she was also experimenting with actual implantation of cells directly into the wounded site.

You do have an interesting thought, though, about adding minocycline. I had the same thought, BUT like anything, my opinion is that it is much better and safer to just follow one strong drug at a time on your system and at least wait a while to see what taking desipramine (and whatever other drugs you are now taking) does for you. Again, it certainly is a thought for down the line!

Right now, I also take levetiracetam in combo with desipramine. Levetiracetam (Keppra) helps control the influx of Ca2+, which is damaging to axons, so also is extremely neuro-protective. I'm currently holding at 50 mg a day of desipramine, and 2000 mg of Keppra (levetiracetam) and doing WONDERFULLY. That's assuming, of course, that I'm even dealing with MS. But in any event, I can walk, whereas I couldn't very well last year!! (But we all know that whole story.)

Remember, desipramine takes quite a while to start showing any results (no matter what condition a person is taking it for), and you probably will find (with the assistance and/or recommendation of your physician, of course) that you will need to titrate upward just a hair after two or three months or so. Both times I have taken desipramine, it took a good year before I REALLY could see the more long-lasting difference. Improvement comes in spurts (if it comes at all, of course, I can't say anything definite), but when it does, it is exciting. Of course, all of this depends on whether desipramine works for "you" (again, no matter for what condition you are taking it for).

By the way, how were you able to get it? Your dose isn't enough for depression treatment, so that's not it. The other possibility is for narcolepsy (helping you sleep at night and stay awake during the day), or for help with pain.

OR..............can I get excited over maybe you were able to convince your physician to try it for your MS itself to see how or if it helps??? Is your physician going to monitor any improvements or anything in any way? Or does he not know of all of the research and discussions we've had on here regarding all this?

Deb
User avatar
OddDuck
Contributing Author
 
Posts: 1040
Joined: Sat Jun 19, 2004 3:00 pm
Location: Tennessee

Advertisement

Postby raven » Wed Jul 27, 2005 7:58 am

Just wanted to say hi Deb... Nice to see you about and that your still doing well.

Robin
Do not go gentle into that good night. Rage, rage against the dying of the light.
User avatar
raven
Family Elder
 
Posts: 240
Joined: Sat Sep 25, 2004 3:00 pm
Location: Bristol, England

Postby OddDuck » Wed Jul 27, 2005 8:22 am

Robin! How are you???

I swear to you, I was just thinking about you last night!!! Wondering how you were doing!

Were your ears burning or something? (See........you still freak me out. :wink: )

Hugs!

Deb
User avatar
OddDuck
Contributing Author
 
Posts: 1040
Joined: Sat Jun 19, 2004 3:00 pm
Location: Tennessee

Postby raven » Wed Jul 27, 2005 10:47 am

oooh spooky... :wink:

I'm fine thanks, slowly but steadily improving.

Can't say my ears burned last night but I had had a few glasses of the old vino collapso so maybe...

Take care

Robin
Do not go gentle into that good night. Rage, rage against the dying of the light.
User avatar
raven
Family Elder
 
Posts: 240
Joined: Sat Sep 25, 2004 3:00 pm
Location: Bristol, England

Desipramine etc.

Postby Brainteaser » Thu Jul 28, 2005 7:37 pm

Dear Deb,

Thank you for your feedback regarding desipramine and rolipram. I accept your wise counsel on taking things slowly and cautiously.... which leads me to ask: "You're not a doctor yourself, by chance?". :D You certainly seem knowledgable enough in terms of your level of research and comprehension of medical science. I really do envy those on the board who have that expertise.

I obtained my desipramine from my local general practitioner who has been fantastic to me over the years. I am very lucky to have him as Australia is such a (medically) conservative country. He has permitted me to try just about everything which is out there. Fortunately, he is internet-savvy and if I can direct him to something for which there is reasonable justification and limited side-effects, then he will OK it. It was his call to prescribe 25mg of desipramine per day but it should be OK to go up to 50mg. I'm not sure he is sold on the desipramine-MS link but he let me have it for this. Obviously, if it does something for me he would be right behind it. I hope this answers your questions and thanks again for your help and advice. :)

Regards,
Phil.

PS. Just finally, I am doing the antibiotic regimen (doxy, roxy, flagyl) and desipramine. I want to add LDN and maybe Keppra. This could be a lot but provided there is no interaction, it should give me a reasonable chance of improvement.
User avatar
Brainteaser
Family Elder
 
Posts: 435
Joined: Fri Jan 14, 2005 4:00 pm
Location: Melbourne, Australia

Postby VladFT » Thu Jul 28, 2005 8:04 pm

Hi Brainteaser,
PS. Just finally, I am doing the antibiotic regimen (doxy, roxy, flagyl) and desipramine. I want to add LDN and maybe Keppra. This could be a lot but provided there is no interaction, it should give me a reasonable chance of improvement.

I see you've chosen "take-no-prisoners" strategy. I understand you and thought about something like that myself. But decided to make one step at a time and figured this way it would be really hard to sort out what's working and what's not. Be careful and keep us informed.

Vlad
User avatar
VladFT
Getting to Know You...
 
Posts: 20
Joined: Thu Jan 27, 2005 4:00 pm
Location: NYC

Postby Brainteaser » Thu Jul 28, 2005 8:45 pm

Hi Vlad,

Thanks for your comments.

I noted that someone on the board was reported as improving on a combo of antibiotics and LDN. And another was doing LDN and anti-depressants. So, all three should do something, you would think. Provided there is no detriment, it should be OK. If I improve, I can then tweak the treatment to get the most effective imput.

As I say, I am no scientist, so if my thinking is astray, please let me know.

Regards,
Phil.
User avatar
Brainteaser
Family Elder
 
Posts: 435
Joined: Fri Jan 14, 2005 4:00 pm
Location: Melbourne, Australia

Previous

Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service